Alert archive / California / Wind Chill Advisories in 2007

Wind Chill Advisory 2, NWS San Diego, CA

January 13, 2007San Bernardino County, California

NWS San Diego, CA issued this wind chill advisory at Jan 13, 2007, 1:11 PM PST for San Bernardino County, California. It took effect at Jan 13, 2007, 8:00 PM PST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 13, 2007, 1:11 PM PST (21:11 UTC)
In effect from
Jan 13, 2007, 8:00 PM PST
Expired
Jan 14, 2007, 9:00 AM PST
In force
13 hr
Issued by
NWS San Diego, CA

County San Bernardino County, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KSGX 132111
WSWSGX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
111 PM PST SAT JAN 13 2007

CAZ055-140500-
/O.NEW.KSGX.WC.Y.0002.070114T0400Z-070114T1700Z/
SAN BERNARDINO COUNTY MOUNTAINS-
111 PM PST SAT JAN 13 2007

...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM
PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM PST
SUNDAY. 

VERY LOW TEMPERATURES AND NORTH WINDS 10 TO 20 MPH WILL COMBINE TO
CREAT WIND CHILL VALUES BETWEEN MINUS 10 AND MINUS 19 DEGREES AT
MOST RESORT LOCATIONS AND POPULATED AREAS THROUGH SUNDAY MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

HORTON
2 follow-up statements
000 
WWUS46 KSGX 140503
WSWSGX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
903 PM PST SAT JAN 13 2007

CAZ055-141700-
/O.CON.KSGX.WC.Y.0002.000000T0000Z-070114T1700Z/
SAN BERNARDINO COUNTY MOUNTAINS-
903 PM PST SAT JAN 13 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SUNDAY...

VERY LOW TEMPERATURES AND NORTH WINDS 10 TO 20 MPH WILL COMBINE
TO CREATE WIND CHILL VALUES BETWEEN MINUS 10 AND MINUS 19 DEGREES
AT MOST RESORT LOCATIONS AND POPULATED AREAS THROUGH SUNDAY
MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

MOEDE
000 
WWUS46 KSGX 141711
WSWSGX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
911 AM PST SUN JAN 14 2007

CAZ055-141815-
/O.EXP.KSGX.WC.Y.0002.000000T0000Z-070114T1700Z/
SAN BERNARDINO COUNTY MOUNTAINS-
911 AM PST SUN JAN 14 2007

...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

$$

HORTON

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind chill advisory went out at Jan 13, 9:45 AM PST, 3 hours 26 minutes earlier.

Area forecast discussion, Jan 13, 9:45 AM PST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
945 AM PST SAT JAN 13 2007

.SYNOPSIS...A VERY COLD AIRMASS WILL REMAIN OVER SOUTHERN CALIFORNIA
THROUGH EARLY NEXT WEEK. RECORD COLD TEMPERATURES ARE LIKELY AND
FREEZE WATCH IS IN EFFECT FOR THE COASTAL BASIN AND LOWER DESERTS. A
TROUGH WILL REMAIN OVER THE AREA THROUGH MONDAY WITH ANOTHER TROUGH
MOVING THROUGH THE AREA LATE MONDAY INTO TUESDAY. A WEAK RIDGE OF
HIGH PRESSURE IS EXPECTED WEDNESDAY FOR SLIGHT WARMING BUT A THIRD
TROUGH WILL MOVE IN BY THE END OF THE WEEK. THERE WILL BE OCCASIONAL
GUSTY NORTHEAST WINDS MAINLY IN THE INLAND VALLEYS AND MOUNTAINS
THROUGH FRIDAY.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

A VORT MAX ASSOCIATED WITH A SHORTWAVE TROUGH THAT MOVED THROUGH THE
AREA OVERNIGHT DEVELOPED A LAYER OF ALTOSTRATUS OVER THE AREA
OVERNIGHT. THIS BROUGHT SOME LIGHT SNOW FLURRIES TO THE MOUNTAINS
AND THERE WERE SOME REPORTS OVER THE LOWER ELEVATIONS IN THE SAN
DIEGO AREA AS WELL. THE VORT MAX CONTINUED TO DRIFT TO THE SOUTH
DURING THE MORNING WITH CLEARING TAKING PLACE FROM THE NORTH ACROSS
THE NORTHERN PORTION OF THE AREA...ORANGE COUNTY AND THE INLAND
EMPIRE AREA NORTHWARD.

12Z NAM AND GFS INDICATE THE SHORTWAVE TROUGH SHOULD MOVE OUT
RAPIDLY TODAY WITH CLEARING EXPECTED OVER MOST OF THE AREA BY
AFTERNOON. THE AIR MASS REMAINS VERY COLD AND THE CLOUDS HAVE
LIMITED ANY HEATING THIS MORNING. THIS SHOULD KEEP MAXIMUM
TEMPERATURES SUPPRESSED TODAY. THIS SHOULD RESULT IN ANOTHER VERY
COLD NIGHT ACROSS THE AREA TONIGHT. WILL UPGRADE THE FREEZE WATCH
FOR THE AREA TO A FREEZE WARNING WITH THE AFTERNOON PACKAGE. WILL
PROBABLY HAVE TO INCLUDE ORANGE COUNTY...MAINLY FOR THE INLAND AREAS
AND THE SAN DIEGO COUNTY COASTAL AREAS...MAINLY FOR THE LOW COASTAL
VALLEYS FROM DEL MAR NORTHWARD THAT COULD HAVE TEMPERATURES DOWN
INTO THE LOW 20S TONIGHT.

NAM AND GFS INDICATE ANOTHER SHORTWAVE TROUGH WILL SWING THROUGH
MONDAY AFTERNOON AND NIGHT. THIS COULD BRING ANOTHER SURGE OF COLD
AIR SOUTHWARD OVER THE AREA FOR MONDAY NIGHT ALONG WITH SOME GUSTY
WINDS BEHIND THIS SYSTEM.

12Z GFS INDICATES A THIRD SHORTWAVE WILL MOVE THROUGH LATER IN THE
WEEK...LATE WEDNESDAY INTO THURSDAY AND FRIDAY. GFS INDICATES THIS
THIRD SYSTEM MAY NOT BE QUITE AS COLD AS THE ONE THAT WENT THROUGH
LAST NIGHT AND THE ONE EXPECTED ON MONDAY SO THERE SHOULD BE SOME
TEMPERATURE RECOVERY DURING THE LATTER PART OF THE WEEK.

&&

.AVIATION...
ROTATION AROUND A WEAK LOW PRESSURE SYSTEM OFF THE COAST HAS BROUGHT
A MID LEVEL CLOUD DECK TO MUCH OF THE AREA WITH A FEW FLURRIES IN
THE MOUNTAINS. SKIES SHOULD CLEAR BY EARLY THIS AFTERNOON WITH CLEAR
SKIES AND VFR CONDITIONS EXPECTED THE REST OF TODAY AND TONIGHT
ACROSS THE WHOLE AREA WITH UNRESTRICTED VISIBILITIES. WINDS ARE
EXPECTED TO BECOME NORTH TO NORTHEAST TODAY WITH THE MOUNTAIN
WAVE/ROTOR MOVING TO THE LEE SIDE OF THE SAN BERNARDINO MOUNTAINS
NEAR KONT AND KSBD LATER TODAY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

FREEZE WATCH FOR THE INLAND VALLEYS AND LOWER DESERTS FROM THIS
EVENING THROUGH MON MORNING. SEE LAXNPWSGX.

FIRE WEATHER WATCH SUNDAY NIGHT THROUGH THURSDAY...INLAND VALLEYS
AND MOUNTAINS. SEE LAXRFWSGX.

PUBLIC/FIRE WEATHER...HORTON
AVIATION/MARINE.......ECC
Hazardous weather outlook, Jan 13, 4:00 AM PST, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PST SAT JAN 13 2007

CAZ042-043-048-050-055>058-060>062-PZZ750-775-140000-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-SAN
BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO
COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND
FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-COACHELLA VALLEY-SAN DIEGO
COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
400 AM PST SAT JAN 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST CALIFORNIA.

.DAY ONE...TODAY THROUGH TONIGHT

FROST ADVISORIES AND FREEZE WARNINGS THIS MORNING FOR THE COASTAL
BASIN AND LOWER DESERTS. FREEZE WATCH INLAND VALLEYS AND LOWER
DESERTS TONIGHT. SEE LAXNPWSGX FOR DETAILS.

WIND CHILL ADVISORY FOR THE SAN BERNARDINO MOUNTAINS UNTIL 10 AM.
SEE LAXWSWSGX FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FREEZE WATCH IS IN EFFECT FOR THE INLAND VALLEYS AND LOWER DESERTS
THROUGH MONDAY MORNING. THERE MAY BE LOCAL FROST IN THE COASTAL
AREAS AS WELL. SEE LAXNPWSGX FOR DETAILS.

NORTHEAST WINDS WILL CONTINUE SATURDAY MORNING THROUGH FRIDAY...
MAINLY IN THE INLAND VALLEYS AND IN THE MOUNTAINS BELOW PASSES AND
CANYONS. STRONGEST WINDS SUNDAY NIGHT THROUGH TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT
REQUESTED AT THIS TIME...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.

WHITLOW

In the hours before

Local storm report, Jan 13, 8:11 AM PST, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
811 AM PST SAT JAN 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 AM     SNOW             RANCHO BERNARDO         33.02N 117.06W
01/13/2007  E0.0 INCH        SAN DIEGO          CA   NWS EMPLOYEE

            LIGHT SNOW IS FALLING AT THE NATIONAL WEATHER SERVICE
            OFFICE.

&&

SCV
Local storm report, Jan 13, 10:01 AM PST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1001 AM PST SAT JAN 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 AM     SNOW             RANCHO BERNARDO         33.02N 117.06W
01/13/2007  E0.0 INCH        SAN DIEGO          CA   BROADCAST MEDIA

            LIGHT SNOW REPORTED IN RANCHO BERNARDO.

0830 AM     SNOW             RANCHO SAN DIEGO        32.75N 116.93W
01/13/2007  E0.0 INCH        SAN DIEGO          CA   BROADCAST MEDIA

            LIGHT SNOW REPORTED IN RANCHO SAN DIEGO.

0900 AM     SNOW             LA MESA                 32.77N 117.02W
01/13/2007  E0.0 INCH        SAN DIEGO          CA   BROADCAST MEDIA

            LIGHT SNOW REPORTED IN LA MESA.

0910 AM     SNOW             ESCONDIDO               33.14N 117.07W
01/13/2007  E0.0 INCH        SAN DIEGO          CA   BROADCAST MEDIA

            LIGHT SNOW REPORTED IN ESCONDIDO.

0930 AM     SNOW             CHULA VISTA             32.64N 117.08W
01/13/2007  E0.0 INCH        SAN DIEGO          CA   BROADCAST MEDIA

            LIGHT SNOW REPORTED IN CHULA VISTA.

0955 AM     SNOW             EL CAJON                32.80N 116.96W
01/13/2007  E0.0 INCH        SAN DIEGO          CA   TRAINED SPOTTER

            LIGHT SNOW WITH NO ACCUMULATION.

&&

SCV

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 1:28 PM PSTFreeze WarningSGXRiverside, San Bernardino, San Diego20 hr
Jan 13, 1:28 PM PSTHigh Wind WatchSGXOrange, Riverside, San Bernardino, San Diego24 hr

Nearby

Wind Chill Advisories in California, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.